Universidad Complutense de Madrid
E-Prints Complutense

A generalization of histogram type estimators

Impacto

Downloads

Downloads per month over past year

Río Bueno , Manuel del and Delicado, Pedro (2003) A generalization of histogram type estimators. Journal of Nonparametric Statistics, 15 (1). 113-135 . ISSN 1048-5252




Abstract

We introduce nonparametric density estimators that generalize the classical histogram and frequency polygon. The new estimators are expressed as linear combinations of density functions that are piecewise polynomials, where the coefficients are optimally chosen in order to minimize an approximate version of the integrated square error of the estimator. We establish the asymptotic behaviour of the proposed estimators, and study their performance in a simulation study.


Item Type:Article
Uncontrolled Keywords:Convolution; Frequency polygon; Nonparametric density estimation; Simulation; Splines; Toeplitz matrix ; Kerrnel density estimators; Frequency polygon; Binned data
Subjects:Sciences > Mathematics > Operations research
ID Code:17618
Deposited On:11 Jan 2013 09:41
Last Modified:08 Jan 2014 09:08

Origin of downloads

Repository Staff Only: item control page